Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2007, 7:22 PM CDT for St. Mary Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 7:22 PM CDT (00:22 UTC)
- Expired
- Jun 13, 2007, 8:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 140022
SVRLCH
LAC101-140115-
/O.NEW.KLCH.SV.W.0086.070614T0022Z-070614T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
722 PM CDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...PATTERSON...MORGAN CITY...FRANKLIN...
BERWICK...BAYOU VISTA...
* UNTIL 815 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MORGAN CITY...AND MOVING WEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAYOU VISTA BY 730 PM CDT...
PATTERSON BY 735 PM CDT...
FRANKLIN BY 810 PM CDT...
BALDWIN AND CHARENTON BY 815 PM CDT...
LAT...LON 2972 9110 2977 9137 2995 9147 2995 9162
2977 9178 2951 9130
$$
DMLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT WED JUN 13 2007 .DISCUSSION...SCATTERED CONVECTION HAS FIRED UP EARLY THIS AFTERNOON...MAINLY OVER SOUTHEAST TEXAS. AN ISOLATED RATHER POTENT STORM HAS ALSO DEVELOPED OVER SOUTHEAST CAMERON PARISH WITH AN IMPRESSIVE LIGHTNING FIELD. ALL ACTIVITY HAS ERUPTED IN AREA OF HIGHER INSTABILITY TO THE SOUTHWEST OF NW-SE ORIENTED DEWPOINT FRONT EXTENDING FROM SHREVEPORT TO NEAR LAFAYETTE. THUS WILL BE CARRYING HIGHER EVENING POPS OVER THE SOUTHWEST PART OF THE REGION ...DIMINISHING BEFORE MIDNIGHT. ALL MOS GUIDANCE SUGGESTING HIGHER POPS ACROSS MUCH OF THE FCST AREA THURSDAY AS MODELS SHOWING SOME INCREASE IN MID LEVEL MOISTURE ALONG WITH ENHANCED LIFT. PRECIPITABLE WATER VALUES FORECAST TO REMAIN ON THE HIGH SIDE THROUGH FRIDAY AS DEEPENING LOW LEVEL SOUTHERLY FLOW DEVELOPS AND CUT-OFF LOW MEANDERS OVER NORTH TEXAS. SOME DRIER AIR IN DEVELOPING WESTERLY FLOW ALOFT PROGGED TO WORK ITS WAY ACROSS THE AREA OVER THE WEEKEND BUT AT THIS TIME WILL MAINTAIN LOW END POPS AS CAPPING DOES NOT LOOK THAT IMPRESSIVE. && .AVIATION...SCATTERED TO BROKEN CUMULUS CLOUDS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AS THE MOIST AND UNSTABLE ATMOSPHERE IN PLACE HEATS UP. CLOUD BASES ARE EXPECTED TO RUN FROM 4K-6K FT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP AND LINGER INTO THE EARLY EVENING HOURS...DISSIPATING AFTER SUNSET. WITH THE SCATTERED CONVECTION EXPECTED...HAVE PLACE VCTS AT ALL TAF SITES ENDING AROUND 02Z. OUTFLOW BOUNDARIES FROM THE THUNDERSTORMS MAY PRODUCE SOME GUSTY WINDS OVER 25 KNOTS. MOSTLY CLEAR SKIES EXPECTED TONIGHT WITH LIGHT AND VARIABLE WINDS. PATCHY FOG HAS BEEN NOTED AT THE KAEX AND KARA TAF SITES THE PAST FEW MORNINGS AND WILL GO WITH THIS FORECAST AGAIN LATE TONIGHT WITH MVFR VISIBILITIES POSSIBLE. SCATTERED CONVECTION IS AGAIN LIKELY ON THURSDAY AFTERNOON. RUA && .MARINE...HIGH PRESSURE WILL MAINTAIN A RATHER LIGHT FLOW OVER THE NORTHWEST GULF THROUGH THE REMAINDER OF THE WEEK. SOME STRENGTHENING OF WINDS AND SLIGHTLY HIGHER WAVES CAN BE EXPECTED FOR THE NEW WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 90 73 89 / 30 40 30 30 KBPT 74 90 72 89 / 30 40 30 40 KAEX 70 91 70 88 / 20 40 30 40 KLFT 75 90 72 90 / 20 40 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MARCOTTE
Hazardous weather outlook, Jun 13, 5:46 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT WED JUN 13 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-141100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 546 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND POSSIBLY HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 1:59 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 159 PM CDT WED JUN 13 2007 LAZ051-131945- CAMERON- 159 PM CDT WED JUN 13 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHEASTERN CAMERON PARISH THROUGH 245 PM... AT 155 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING...PRODUCING 10 TO 15 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE...6 MILES SOUTHEAST OF ROCKEFELLER WILDLIFE RANGE. THE STORM WAS MOVING WEST AT LESS THAN 10 MPH. LOCATIONS ALONG AND SOUTH OF HIGH 82 BETWEEN GRAND CHENIER AND THE ROCKEFELLER WILDLIFE REFUGE...AS WELL AS...IN THE NEAR SHORE COASTAL WILL BE AFFECTED BY THIS STORM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. ALSO...THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH...AND HEAVY RAINFALL THAT WILL GREATLY REDUCE VISIBILITES. RUA
Local storm report, Jun 13, 2:39 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 5 NW ROCKEFELLER WILDLI 29.72N 92.82W
06/13/2007 CAMERON LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TRESS AND POWER LINES DOWN.
&&
MOGGEDLocal storm report, Jun 13, 4:23 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL ORANGEFIELD 30.08N 93.86W
06/13/2007 M0.75 INCH ORANGE TX UTILITY COMPANY
REPORTED BY WATER COMPANY.
&&
MOGGEDLocal storm report, Jun 13, 4:50 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 N ORANGEFIELD 30.12N 93.86W
06/13/2007 M1.50 INCH ORANGE TX PUBLIC
REPORTED BY TRUCKER ON FM 1442.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:59 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 31 min |
| Jun 14, 4:25 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 65 min |
| Jun 14, 5:07 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 23 min |
| Jun 14, 5:23 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.